MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. MONOPTY; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. MONOPTY; BIOPSY INSTRUMENT
Model Number 121410
Medical Device Problem Codes Self-Activation or Keying (1557); Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one monopty disposable core biopsy instrument was returned for evaluation.On visual evaluation, the device appeared to have residue throughout and the device was noted to be in second rotational position with the arrow in ready window.There were no visual anomalies noted on the device.On functional evaluation, the device was able to be fully primed with no issues and the arrow was visible in the ready window.The device was functionally tested by cocking and firing the device 20 times into a chicken breast for a total of 20 tests.During functional testing it was noted that the cannula self-activated on the ninth sample.The device was disassembled, and the internal parts were inspected.Therefore, the investigation is confirmed for the identified self-activation issue as the cannula self-activated on the ninth sample.And, the investigation is inconclusive for the reported failure to fire issue as the further functioning test was not performed.A definitive root cause for the reported failure to fire and the identified self-activation issues could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 04/2025).H11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an ultrasound guided breast biopsy procedure through normal density tissue, the device allegedly failed to fire.No coaxial needle was used.The procedure was completed using another device.There was no reported patient injury.

Brand Name
MONOPTY
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe 85281
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key17258309
Report Number2020394-2023-00485
Device Sequence Number6058750
Product Code KNW
UDI-Device Identifier00801741084584
UDI-Public(01)00801741084584
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K133948
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number121410
Device Catalogue Number121410
Device Lot NumberREGS0945
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/06/2023
Initial Report FDA Received Date07/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown